Alert archive / North Carolina / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 21, NWS Newport/Morehead City, NC

May 9, 2023Carteret County, Craven County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 9, 2023, 4:57 PM EDT for Carteret County, Craven County, North Carolina. It was in force for 48 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2023, 4:57 PM EDT (20:57 UTC)
Expired
May 9, 2023, 5:45 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carteret County, NC, Craven County, NC

What was reported inside it

TimeReportWhereRemark
May 9, 5:07 PM EDTHAIL 1Havelock, NCPUBLIC REPORTED QUARTER SIZED HAIL IN HAVELOCK, RELAYED THROUGH SOCIAL MEDIA. TIME BASED ON RADAR.
May 9, 5:24 PM EDTHAIL 0.75Crab Point Village, NCPUBLIC REPORTED PENNY SIZE HAIL IN CRAB POINT VILLAGE.
May 9, 5:30 PM EDTHAIL 11 Sse Crab Point Villag, NCPHOTO ON SOCIAL MEDIA OF QUARTER SIZED HAIL. TIME ESTIMATED FROM RADAR.
May 9, 5:35 PM EDTHAIL 13 Nw Crab Point Village, NC
May 9, 5:35 PM EDTHAIL 13 Nw Crab Point Village, NC
May 9, 5:41 PM EDTHAIL 1Michael J Smith Airport, NCMPING REPORT OF QUARTER SIZED HAIL.
May 9, 5:45 PM EDTHAIL 0.751 E Michael J Smith Air, NCWX SPOTTER REPORTED PENNY SIZE HAIL IN BEAUFORT FOOD LION PARKING LOT.
May 9, 5:46 PM EDTHAIL 11 Ne Beaufort, NCPUBLIC REPORTED QUARTER SIZED HAIL IN BEAUFORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:57 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2023-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2023-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

261 
WUUS52 KMHX 092057
SVRMHX
NCC031-049-092145-
/O.NEW.KMHX.SV.W.0021.230509T2057Z-230509T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
457 PM EDT Tue May 9 2023

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Craven County in eastern North Carolina...
  Central Carteret County in eastern North Carolina...

* Until 545 PM EDT.

* At 456 PM EDT, a severe thunderstorm was located over Havelock,
  moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  New Bern, Havelock, Morehead City, Newport, North River, Straits,
  Smyrna, Harlowe, Otway, Wildwood, Croatan, Great Neck, Williston,
  Open Grounds Farm, North Harlowe, Bettie, Neuse Forest, Cherry
  Branch Ferry Terminal, Michael J Smith Airport and Oceana Pier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3488 7705 3499 7696 3488 7644 3458 7666
TIME...MOT...LOC 2056Z 299DEG 21KT 3491 7693 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCF
1 follow-up statement
118 
WWUS52 KMHX 092121
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
521 PM EDT Tue May 9 2023

NCC031-049-092145-
/O.CON.KMHX.SV.W.0021.000000T0000Z-230509T2145Z/
Craven NC-Carteret NC-
521 PM EDT Tue May 9 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHEASTERN CRAVEN AND CENTRAL CARTERET COUNTIES...

At 520 PM EDT, a severe thunderstorm was located over North Harlowe,
or near Newport, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Morehead City, Newport, North River, Straits, Smyrna, Harlowe, Otway,
Wildwood, Williston, Open Grounds Farm, North Harlowe, Bettie,
Michael J Smith Airport, Oceana Pier, Rachel Carson Estuarine
Reserve, Fort Macon State Park, Mitchell Village and Crab Point
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3479 7693 3495 7679 3488 7644 3458 7666
TIME...MOT...LOC 2120Z 299DEG 21KT 3484 7678 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RCF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:04 PM EDT, 53 minutes earlier.

Area forecast discussion, May 9, 4:04 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
404 PM EDT Tue May 9 2023

.SYNOPSIS...
A cold front will move south across Eastern North Carolina later
this afternoon and evening. High pressure then moves in with drier
and quieter weather mid to late week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 345 PM Tuesday... Forecast thinking remains the same as our
biggest concern for the remainder of this afternoon and into this
evening will be the chance for strong to severe thunderstorms this
afternoon. We already have a severe thunderstorm watch up for
the entire CWA this afternoon which is valid until 10PM.

Latest surface analysis shows a stalled frontal boundary draped from
NW to SE along the Albemarle Sound down just north of Cape Hatteras
and out into the Atlantic this afternoon. Recent 18z sounding shows
a supportive environment for strong to severe thunderstorm
activity across ENC with MUCAPE values of 1228 J/kg, 1082 J/kg
of DCAPE, 35-45 kts of 0-6 km wind shear over the area, and
supportive mid level lapse rates. This environment is spread
all through ENC this afternoon and give credence to the severe
threat. Currently have agitated Cu across the FA this afternoon
with thunderstorms quickly developing and strengthening across
our western zones and across downeast. With favorable conditions
in place will likely see scattered severe storms across the
region for the remainder of the afternoon and evening. With
DCAPE values above 1000 J/kg damaging wind gusts in excess of 60
mph will be possible within any stronger storm, while with over
1000 J/kg of MU CAPE and favorable lapse rates hail sizes in
excess of 1.0 inches in diameter will be possible as well.
Scattered thunderstorm activity should continue to increase in
strength and coverage this afternoon while tracking SE'wards
over the CWA with this activity exiting the coast after 10 PM
tonight allowing for clearing conditions. Thunderstorms will
start out as a mi of discrete cells and multicell clusters and
are forecast top merge into linear segments by this evening as
activity begins to push off the coast.

As we get into tonight clearing skies and N'rly winds will be the
dominate weather feature across the area as high pressure
ridging begins to slowly build into NC after midnight. Thinking
winds will remain too elevated and skies will remain just
cloudy enough to preclude any fog threat tonight.

Temps this afternoon have maxed out around the mid to upper 80s
inland and into the 70s along the coast and OBX while tonight
lows get down into the 50s.

As a reminder, with today's severe weather risk, users will need to
use surrounding radars, as KMHX is currently down for scheduled
maintenance.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
As of 345 PM Tuesday... High pressure will continue to build
into North Carolina on Wednesday from the west keeping winds
N-NE'rly at 10-15 mph with stronger gusts but this will also
keep things dry. Temps are forecast to get into the mid 70s
everywhere but the OBX where upper 60s can be found.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 4 AM Tuesday...Upper ridge axis will remain west of the
region through the end of the week while sfc high pressure
builds in from the north Thursday then becomes centered off the
coast Friday into Saturday. Dry condition will prevail with NW
flow aloft. A warming will develop through the rest of the week
as CAA wanes and winds become S to SW with mid 80s inland Friday
and upper 80s to around 90 possible this weekend.

The upper ridge begins to break down this weekend as shortwave
energy rides over the ridge and pushes across the Mid-Atlantic
with a backdoor cold front pushing south toward the area. Precip
chances increase late Saturday into Sunday as the front
approaches the area but guidance varies with timing of the front
and how far south it pushes, whether into ENC or stalling to
the north. Meanwhile, an upper low lifting into the Northern
Plains and becomes absorbed in a stronger northern stream
shortwave digging into the Great Lakes Sunday and pushes across
the Mid- Atlantic on Monday. The attendant sfc low deepens as it
pushes across the Mid-Atlantic states and off the coast with
the trailing cold front progged to push across the area on
Monday bringing another round of showers and thunderstorms.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /through 12z Wednesday/...
As of 345 PM Tuesday... Biggest concern through the period will be
the thunderstorm threat through 02Z. Ongoing scattered thunderstorm
activity will continue to increase in coverage and intensity while
tracking SE'wards likely impacting all terminals today and into
tonight with some of this activity being severe in nature.
Currently have tempo groups to attempt to cover highest potential
for thunderstorm activity across all terminals though amendments
will be likely as thunderstorm threat increases at the
terminals. Potential exists for 50kt+ wind gusts, hail, reduced
VIS, and lower CIGs. Behind the TSRA, gusty north to northeast
winds will develop as low pressure develops just off the coast
of the Carolinas. Within the wraparound flow, MVFR CIGs may
occur between 03-09Z. Clearing conditions are then forecast by
Wednesday morning with VFR conditions then forecast afterwards.

LONG TERM /Wednesday through Saturday/...
As of 430 AM Tuesday...High pressure builds across rtes through
the long term with VFR conditions prevailing.

&&

.MARINE...
SHORT TERM /through tonight/...
As of 345 PM Tuesday... Not much change to the previous
thinking outside of shortening up some of the SCA's across our
northern coastal waters and inland sounds given latest trends.
Even then SCA's go out until Wednesday morning/afternoon.
Frontal boundary is currently making its way S'wards across the
Pamlico Sound shifting W-SW'rly breezes at 10-15 kts with gusts
in excess of 25 kts at times to a NE'rly direction. This front
should sweep through the entire area by about 2-3Z tonight
allowing for gusty NE'rly breezes into Wednesday. Where
thunderstorms occur, wind gusts of 45-50kt+ and hail will be
possible. Waterspouts cannot be ruled out, but the risk looks
relatively low. In the wake of the thunderstorms, a stout
northeasterly flow of 15-25kt will develop from north to south
across area waters. Model guidance have backed off on the
potential for gale-force gusts, but there's still a strong
signal for 25kt+ post-frontal gusts. For all waters, seas will
begin to build in the increasing northeasterly, post-frontal
flow, with a period of 4-6 ft seas likely int Wednesday
afternoon before seas slowly begin to ease back down to 3-5 ft
Wednesday evening.

LONG TERM /Wednesday
through Saturday/... As of 445 AM Tuesday...High pressure builds
in from the west Wednesday night resulting in SCA conditions
ending Wednesday evening south of Ocracoke and potentially Thursday
morning for the central waters. Light winds with subsiding seas
continue Thursday and Friday with the high overhead. Southwest
winds begin to increase on Saturday as a front approaches from
the north.

&&

.EQUIPMENT...
The KMHX WSR-88D radar in Newport, NC is currently down for
scheduled maintenance, and will be down for approximately two
weeks for an important upgrade. During the downtime, adjacent
radars will be available, including: KAKQ, KLTX, and KRAX.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 11 AM EDT Wednesday for AMZ131-150-
     230-231.
     Small Craft Advisory until 2 PM EDT Wednesday for AMZ135.
     Small Craft Advisory until 11 AM EDT Thursday for AMZ152-154.
     Small Craft Advisory until 8 PM EDT Wednesday for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...RCF
SHORT TERM...RCF
LONG TERM...SK
AVIATION...SK/RCF
MARINE...SK/RCF
EQUIPMENT...MHX
Hazardous weather outlook, May 9, 4:09 PM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
409 PM EDT Tue May 9 2023

NCZ029-044>047-079>081-090>092-094-193-194-198-203-102015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-Northern Outer Banks-
409 PM EDT Tue May 9 2023

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-102015-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
409 PM EDT Tue May 9 2023

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 9, 3:51 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
351 PM EDT Tue May 9 2023

NCZ092-193-194-092015-
Jones NC-Northern Craven NC-Southern Craven NC-
351 PM EDT Tue May 9 2023

...A strong thunderstorm will impact portions of Jones and
southwestern Craven Counties through 415 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Phillips Crossroads, or 15 miles southeast of Kinston, moving
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Phillips Crossroads,
Tuscarora, Rhems, Catfish Lake, Coastal Carolina Regional Airport,
Dover, Cove City, Pollocksville and Trenton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.

&&

LAT...LON 3507 7755 3524 7745 3510 7700 3486 7713
TIME...MOT...LOC 1950Z 295DEG 25KT 3512 7742

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

8
Special weather statement, May 9, 4:25 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
425 PM EDT Tue May 9 2023

NCZ198-199-092100-
Coastal Onslow NC-Inland Onslow NC-
425 PM EDT Tue May 9 2023

...A strong thunderstorm will impact portions of southwestern Onslow
County through 500 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maple Hill, or 12 miles northwest of Surf City, moving southeast at
30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
North Topsail Beach, Folkstone, Dixon, Onslow Beach, Sneads Ferry,
Sea View Pier and Holly Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
eastern North Carolina.

&&

LAT...LON 3444 7752 3446 7753 3447 7755 3447 7757
      3448 7758 3468 7766 3456 7714 3444 7721
TIME...MOT...LOC 2025Z 301DEG 26KT 3457 7769

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RCF
Local storm report, May 9, 4:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 PM EDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     FARMVILLE               35.60N 77.59W
05/09/2023                   PITT               NC   PUBLIC

            PUBLIC REPORT OF MULTIPLE TREE LIMBS DOWN.
            TREE LIMBS HAD A A DIAMETER OF 3 1/2 INCHES.
            ALSO REPORTS OF DAMAGE TO OUTDOOR STRUCTURES
            FROM TSTM WIND GUSTS.

&&

RCF
Local storm report, May 9, 4:37 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
437 PM EDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             2 W BELL ARTHUR         35.59N 77.54W
05/09/2023  M1.00 INCH       PITT               NC   TRAINED SPOTTER

            PICTURE SUBMITTED OF QUARTER SIZE HAIL OFF
            CHINQUAPIN RD EAST OF FARMVILLE. TIME
            ESTIMATED FROM RADAR.

&&
Local storm report, May 9, 4:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
454 PM EDT TUE MAY 9 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             AYDEN                   35.48N 77.42W
05/09/2023  E1.00 INCH       PITT               NC   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL IN AYDEN.

&&

RCF

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:41 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt49 min
May 9, 3:51 PM EDTSpecial Weather StatementMHXCraven, Jones24 min
May 9, 4:12 PM EDTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Craven, Greene, Lenoir, Pitt18 min
May 9, 4:25 PM EDTSpecial Weather StatementMHXOnslow35 min
May 9, 4:29 PM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Lenoir, Pitt46 min
May 9, 4:43 PM EDTSevere Thunderstorm WarningMHXLenoir47 min
May 9, 4:59 PM EDTSpecial Marine WarningMHX61 min
May 9, 5:02 PM EDTSevere Thunderstorm Warning Considerable damage threatMHXBeaufort, Craven, Jones, Pamlico43 min
May 9, 5:18 PM EDTSevere Thunderstorm WarningMHXHyde42 min
May 9, 5:20 PM EDTSpecial Marine WarningMHX55 min
May 9, 5:23 PM EDTSevere Thunderstorm WarningMHXJones, Lenoir42 min
May 9, 5:26 PM EDTSpecial Marine WarningMHX64 min
May 9, 5:31 PM EDTSpecial Marine WarningMHX35 min
May 9, 5:40 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Pamlico50 min
May 9, 5:46 PM EDTSpecial Marine WarningMHX59 min
May 9, 5:56 PM EDTSpecial Marine WarningMHX53 min
May 9, 6:00 PM EDTSpecial Marine WarningMHX60 min
May 9, 6:02 PM EDTSevere Thunderstorm WarningMHXCarteret, Hyde28 min
May 9, 6:03 PM EDTSevere Thunderstorm WarningMHXCarteret, Craven, Jones, Onslow42 min
May 9, 6:26 PM EDTSpecial Marine WarningMHX51 min
May 9, 6:42 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt48 min
May 9, 6:46 PM EDTSevere Thunderstorm WarningMHXMartin44 min
May 9, 7:27 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt33 min
May 9, 7:28 PM EDTSpecial Weather StatementMHXPitt32 min
May 9, 7:32 PM EDTSevere Thunderstorm WarningMHXBeaufort, Martin28 min
May 9, 7:54 PM EDTSpecial Marine WarningMHX51 min
May 9, 7:55 PM EDTSevere Thunderstorm WarningMHXBeaufort, Pitt35 min
May 9, 7:57 PM EDTSpecial Weather StatementMHXCraven33 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.